Alert archive / Texas / Gale Warnings in 2011

Gale Warning 3, NWS Houston/Galveston, TX

February 9, 2011

NWS Houston/Galveston, TX issued this gale warning at Feb 9, 2011, 3:45 AM CST. It took effect at Feb 9, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:45 AM CST (09:45 UTC)
In effect from
Feb 9, 2011, 12:00 PM CST
Expired
Feb 9, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WHUS74 KHGX 090945
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 AM CST WED FEB 9 2011

...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON...

...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH
THURSDAY MORNING...

.MODERATE EASTERLY WINDS AND ROUGH SEAS WILL PERSIST THIS MORNING
OVER THE COASTAL WATERS. AN ARCTIC COLD FRONT WILL CROSS THE BAYS
AND COASTAL WATERS BETWEEN 11 AM AND 4 PM TODAY. STRONG NORTH
WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. THE WINDS WILL
GRADUALLY SUBSIDE ON THURSDAY.

GMZ370-375-091745-
/O.EXT.KHGX.SC.Y.0083.000000T0000Z-110209T1800Z/
/O.NEW.KHGX.GL.W.0003.110209T1800Z-110210T0000Z/
/O.NEW.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
345 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
NOON CST TODAY. 

* WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID
  MORNING. WINDS WILL BRIEFLY SUBSIDE LATE THIS MORNING. A STRONG
  COLD FRONT WILL CROSS THE OFFSHORE WATERS BETWEEN NOON AND 3 PM.
  WINDS WILL SHIFT TO THE NORTH 25 TO 35 KNOTS WITH GUSTS 35 TO 45
  KNOTS IN THE WAKE OF THE FRONT.

* SEAS: 5 TO 7 FEET WILL BUILD TO 7 TO 11 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ350-355-091745-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
345 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

* WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID 
  MORNING. A STRONG COLD FRONT WILL CROSS THE NEARSHORE WATERS 
  BETWEEN 11 AM AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 30 
  KNOTS WITH GUSTS 30 TO 40 KNOTS IN THE WAKE OF THE FRONT. 

* SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-091745-
/O.CON.KHGX.SC.Y.0083.110209T1700Z-110210T1000Z/
MATAGORDA BAY-
345 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 4 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 4 AM CST THURSDAY. 

* WINDS: A STRONG COLD FRONT WILL CROSS MATAGORDA BAY BETWEEN 10
  AM AND NOON TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS
  WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT.

* WAVES: BAY WATERS WILL BECOME ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-091745-
/O.CON.KHGX.SC.Y.0083.110209T2000Z-110210T1000Z/
GALVESTON BAY-
345 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 4 AM CST THURSDAY. 

* WINDS: A STRONG COLD FRONT WILL CROSS GALVESTON BAY BETWEEN 1
  AND 3 PM TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS
  WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT.

* WAVES: BAY WATERS WILL BECOME ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/HOUSTON
3 follow-up statements
115 
WHUS74 KHGX 091534
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
934 AM CST WED FEB 9 2011

...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON...

...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH
THURSDAY MORNING...

.MODERATE EASTERLY WINDS AND ROUGH SEAS WILL PERSIST THIS MORNING OVER
THE COASTAL WATERS. AN ARCTIC COLD FRONT WILL CROSS THE BAYS AND COASTAL
WATERS BETWEEN 11 AM AND 4 PM TODAY. STRONG NORTH WINDS WILL DEVELOP
IN THE WAKE OF THE FRONT. THE WINDS WILL GRADUALLY SUBSIDE ON THURSDAY.

GMZ370-375-092345-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110209T1800Z/
/O.CON.KHGX.GL.W.0003.110209T1800Z-110210T0000Z/
/O.CON.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
934 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST THURSDAY.

* WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID 
  MORNING. WINDS WILL BRIEFLY SUBSIDE LATE THIS MORNING. A 
  STRONG COLD FRONT WILL CROSS THE OFFSHORE WATERS BETWEEN NOON 
  AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 35 KNOTS WITH 
  GUSTS 35 TO 45 KNOTS IN THE WAKE OF THE FRONT. 

* SEAS: 5 TO 7 FEET WILL BUILD TO 7 TO 11 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ350-355-092345-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
934 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

* WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID 
  MORNING. A STRONG COLD FRONT WILL CROSS THE NEARSHORE WATERS 
  BETWEEN 11 AM AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 30 
  KNOTS WITH GUSTS 30 TO 40 KNOTS IN THE WAKE OF THE FRONT. 

* SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-092345-
/O.CON.KHGX.SC.Y.0083.110209T1700Z-110210T1000Z/
MATAGORDA BAY-
934 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY.

* WINDS: A STRONG COLD FRONT WILL CROSS MATAGORDA BAY BETWEEN 10
  AM AND NOON TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS
  WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT.

* WAVES: BAY WATERS WILL BECOME ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-092345-
/O.CON.KHGX.SC.Y.0083.110209T2000Z-110210T1000Z/
GALVESTON BAY-
934 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 4 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 4 AM CST THURSDAY. 

* WINDS: A STRONG COLD FRONT WILL CROSS GALVESTON BAY BETWEEN 1
  AND 3 PM TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS
  WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT.

* WAVES: BAY WATERS WILL BECOME ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/HOUSTON
475 
WHUS74 KHGX 091753
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1153 AM CST WED FEB 9 2011

...GALE WARNING FOR THE OFFSHORE WATERS THIS AFTERNOON...

...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH
THURSDAY MORNING...

.MODERATE EASTERLY WINDS AND ROUGH SEAS WILL PERSIST THIS MORNING
OVER THE COASTAL WATERS. AN ARCTIC COLD FRONT WILL CROSS THE BAYS
AND COASTAL WATERS BETWEEN 11 AM AND 4 PM TODAY. STRONG NORTH
WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. THE WINDS WILL
GRADUALLY SUBSIDE ON THURSDAY.

GMZ370-375-100200-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110209T1800Z/
/O.CON.KHGX.GL.W.0003.110209T1800Z-110210T0000Z/
/O.CON.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1153 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
3 PM CST THURSDAY. 

* WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID 
  MORNING. WINDS WILL BRIEFLY SUBSIDE LATE THIS MORNING. A 
  STRONG COLD FRONT WILL CROSS THE OFFSHORE WATERS BETWEEN NOON 
  AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 35 KNOTS WITH 
  GUSTS 35 TO 45 KNOTS IN THE WAKE OF THE FRONT. 

* SEAS: 5 TO 7 FEET WILL BUILD TO 7 TO 11 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ350-355-100200-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1153 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

* WINDS: EAST WINDS 20 TO 25 KNOTS ARE EXPECTED THROUGH MID 
  MORNING. A STRONG COLD FRONT WILL CROSS THE NEARSHORE WATERS 
  BETWEEN 11 AM AND 3 PM. WINDS WILL SHIFT TO THE NORTH 25 TO 30 
  KNOTS WITH GUSTS 30 TO 40 KNOTS IN THE WAKE OF THE FRONT. 

* SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ330-100200-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1000Z/
MATAGORDA BAY-
1153 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY.

* WINDS: A STRONG COLD FRONT WILL CROSS MATAGORDA BAY BETWEEN 10 
  AM AND NOON TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 
  KNOTS WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. 

* WAVES: BAY WATERS WILL BECOME ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ335-100200-
/O.CON.KHGX.SC.Y.0083.110209T2000Z-110210T1000Z/
GALVESTON BAY-
1153 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 4 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 4 AM CST THURSDAY. 

* WINDS: A STRONG COLD FRONT WILL CROSS GALVESTON BAY BETWEEN 1 
  AND 3 PM TODAY. WINDS WILL SHIFT TO THE NORTH 20 TO 30 KNOTS 
  WITH GUSTS TO 35 KNOTS IN THE WAKE OF THE FRONT. 

* WAVES: BAY WATERS WILL BECOME ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/HOUSTON
058 
WHUS74 KHGX 092059
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CST WED FEB 9 2011

...GALE WARNING FOR THE OFFSHORE WATERS THROUGH MIDNIGHT...

...SMALL CRAFT ADVISORIES FOR THE BAYS AND GULF WATERS THROUGH
THURSDAY MORNING...

.STRONG NORTH WINDS IN THE WAKE OF THE STRONG COLD FRONT WILL PERSIST
TONIGHT. THE WINDS WILL GRADUALLY WEAKEN ON THURSDAY.

GMZ370-375-100500-
/O.CON.KHGX.GL.W.0003.000000T0000Z-110210T0000Z/
/O.CON.KHGX.SC.Y.0084.110210T0000Z-110210T2100Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
259 PM CST WED FEB 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A 
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
3 PM CST THURSDAY. 

* WINDS: NORTH WINDS 25 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS.

* SEAS: BUILDING TO 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ330-335-100500-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1000Z/
MATAGORDA BAY-GALVESTON BAY-
259 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST THURSDAY.

* WINDS: NORTH WINDS 15 TO 25 KNOTS. GUSTS TO 35 KNOTS POSSIBLE.

* WAVES: BAY WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ350-355-100500-
/O.CON.KHGX.SC.Y.0083.000000T0000Z-110210T1500Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
259 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

* WINDS: 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS BECOMING 20 TO 30
  KNOTS AFTER MIDNIGHT.

* SEAS: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/HOUSTON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Feb 8, 11:56 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 8, 11:56 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1156 PM CST TUE FEB 8 2011

.AVIATION...
COLD AIR BEHIND THIS NEXT FRONT COMING IN MUCH COLDER THAN EARLIER
MODEL RUNS HAD SUGGESTED. ALONG THOSE SAME LINES...THE AMOUNT/TYPE
OF PCPN AND TIMING OF SAID PCPN ALSO SEEMS TO HAVE BEEN UNDERESTI-
MATED AS WELL BASED ON CURRENT TRENDS/OBS. SO WILL GO AHEAD AND GO
WITH SLIGHTLY FASTER ONSET OF PCPN TIMES WITH THIS 6Z TAF SET. HAD
CONSIDERED THE IDEA OF INCLUDING FZRA/SN/PL FOR CXO/IAH DURING THE
LATE MORNING/EARLY AFTN TIMEFRAME. HOWEVER...DID DECIDE TO WAIT AS
THERE IS STILL A LOT OF UNCERTAINTY. 41

&&

.PREV DISCUSSION... /ISSUED 952 PM CST TUE FEB 8 2011/
FRONT CURRENTLY MAKING ITS WAY THRU THE TX PANHANDLE & N TX.
TEMPS BEHIND THE FRONT WERE QUITE A BIT COLDER THAN 18Z MODEL
GUIDANCE. 00Z NAM12 CAME IN CLOSER TO REALITY BUT STILL WAS A FEW
DEGREES TOO WARM. MADE SLIGHT CHANGES TO TEMPS AFTER FROPA
TOMORROW WITH A BLEND OF NAM12 RAW DATA...00Z MET...AND CURRENT
FCST. FRONT SHOULD BE OFF THE GLS COAST AROUND 18Z (BEFORE THAT
MATAGORDA BAY AREA). PRECIP LOOKS TO BE MAINLY AHEAD OF THE FRONT
AND MAYBE AN HOUR OR TWO BEHIND IT ACROSS ERN AREAS. WITH THE
UPDATED TEMPS...WILL NEED TO EXPAND THE ADVISORY AREA TO INCLUDE
POLK, SAN JAC, AND MONTGOMERY COUNTIES - BUT NOTE THIS IS MAINLY
FOR THE NW PORTIONS OF EACH OF THOSE COUNTIES. PRECIP SHOULD COME
TO AN END ACROSS VAST MAJORITY OF THE AREA (EXCEPT EXTREME E) BY 3
PM. HAVE A GUT FEELING THE MAIN ISSUE WITH THIS EVENT WILL BE
FREEZING OF THE RAIN THAT HAS ALREADY FALLEN PRIOR TO THE SUB
FREEZING SFC TEMPS ARRIVING MAINLY ON BRIDGES/OVERPASSES/ETC. WILL
AWAIT THE REST OF THE 00Z MODELS AND LET THE MIDNIGHT CREW ISSUE
ANY OTHER UPDATES. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      41  41  22  41  24 /  50  70  10   0   0
HOUSTON (IAH)              44  46  26  45  25 /  40  80  10   0   0
GALVESTON (GLS)            51  54  30  43  34 /  30  80  20   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY FROM 10 AM TO 5 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
     GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
     JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.

     HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
     BURLESON...COLORADO...GRIMES...HOUSTON...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON.

     WIND ADVISORY FROM 2 PM TO 9 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 8, 3:47 PM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CST TUE FEB 8 2011

TXZ163-164-176-177-195>198-210>212-091200-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-TRINITY-
WALKER-WALLER-WASHINGTON-
347 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND
SLEET...IS IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY.

A STRONG COLD FRONT IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE
AND AMPLE MOISTURE WILL RESULT IN A CHANCE OF LIGHT FREEZING RAIN
OVER THE REGION. THE NORTHEAST HALF OF THE ADVISORY REGION MAY ALSO
EXPERIENCE BRIEF PERIODS OF SLEET. THE THREAT WILL PROGRESS FROM
WEST TO EAST DURING THE AFTERNOON HOURS. THE MID AND UPPER
LEVELS OF THE ATMOSPHERE WILL DRY OFF QUICKLY EARLY WEDNESDAY
EVENING ENDING THE WINTER WEATHER THREAT.

A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY COLD AIR TO
THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL HOURS BELOW
FREEZING.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ178-179-199-091200-
MONTGOMERY-POLK-SAN JACINTO-
347 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON
WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND
MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO
THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE
INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE
AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING
TEMPERATURES AROUND SUNSET. OVERNIGHT LOWS WILL LIKELY BE IN THE
MID 20S.

A HARD FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. AN ARCTIC COLD FRONT WILL USHER VERY
COLD AIR TO THE REGION DROPPING TEMPERATURES OVERNIGHT TO SEVERAL
HOURS BELOW FREEZING.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-TXZ200-213-214-226-227-235>238-091200-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-WHARTON-
347 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

AN ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS ON
WEDNESDAY...BRINGING WIDESPREAD RAINFALL AHEAD OF THE FRONT AND
MUCH COLDER TEMPERATURES IN ITS WAKE. TEMPERATURES WILL REACH INTO
THE 50S DURING THE MORNING...AND THEN FALL INTO THE 30S OVER THE
INLAND AREAS AND INTO THE LOWER 40S AT THE COAST DURING THE
AFTERNOON. MOST INLAND COUNTIES WILL THEN EXPERIENCE FREEZING
TEMPERATURES BY OR SHORTLY AFTER SUNSET. OVERNIGHT LOWS WILL LIKELY
RANGE FROM THE MID AND UPPER 20S INLAND TO AROUND 30 AT THE COAST.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 10:16 PM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 9 more26 hr
Feb 9, 3:45 AM CSTSmall Craft AdvisoryHGX36 hr
Feb 9, 4:39 AM CSTHard Freeze WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more30 hr

Nearby

Gale Warnings in Texas, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.